# SDR CA100824005

- Difficulty date: August 23, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Bell 212
- Aircraft time: 11,253 hours
- Engine: Pwa PT6T3
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Retainer
- Part number: AS3217144
- Condition: Failed
- Location: Rgb
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE FIRST REVENUE FLT AFTER THE NR 2 ENGINE WAS CHANGED (APPROX 20 HRS PREVIOUS) THE PILOTS REPORTED THAT CHIP LIGHT FOR THE NR 2 ENG WAS FLICKERING VERY FAINTLY, ALTHOUGH NO LIGHTS WERE SEEN DURING THE POST ENG CHANGE, GROUND RUNS OR TEST FLIGHT.  AT THE TIME OF THE INITIAL FLICKERING INCIDENT BOTH CHIP DETECTORS AND THE WIRING WERE CHECKED REVEALING NO EVIDENCE OF ANY METALLIC DEBRIS ON EITHER OF THE PLUGS AND THE WIRING AND CONNECTOR PLUG WAS FOUND TO BE IN GOOD CONDITION. THE ACFT MADE SEVERAL MORE FLIGHTS AFTER THAT WITH NO OR THE OCCASIONAL CHIP LIGHT FLICKER.  HOWEVER THE SITUATION CHANGED JUST RECENTLY WHEN AFTER THE ENGINE WAS SHUTDOWN ON THE LAST 2 FLIGHTS AND EA TIME THE CHIP LIGHT CAME ON PERMANENTLY.  AGAIN BOTH TIMES THE CHIP DETECTORS WERE CHECKED ALONG WITH THE WIRING, CONNECTOR PLUG ETC, AND AGAIN NOTHING ABNORMAL WAS FOUND.  TODAY I REMOVED THE CHIP DETECTOR AND VALVE BODY TO INSPECT IT.  NOTHING UNUSUAL WAS FOUND, THE SPRING AND CAP WAS IN GOOD CONDITION AND IT FUNCTIONED AS IT SHOULD.  JUST AS PRECAUTION WITH THE USE OF A FLASHLIGHT AND MIRROR, TOOK A LOOK INTO THE PORT ON THE RGB TO INSPECT THE MESS ON THE STRAINER TO SEE IF THAT MAYBE CAUSING THE PROBLEM AND THAT IS WHEN DISCOVERED THE LARGE PIECE OF METAL.
